What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 8, 12:10 PM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 8, 12:10 PM MST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
110 PM MDT Mon Jul 8 2019
.SHORT TERM...This afternoon through Tuesday
The pattern that was in place last week, that helped produce the
severe weather, will set back up today. An upper level low will move
over the PACNW, with a ridge remaining in place over the region.
Contrary to the thinking on Sunday, Gulf moisture has spread back to
areas east of the Divide this morning. Dewpoints in the 40s and
lower 50s have already been observed over all but southwest portions
this morning. CAPE values of 1000-1800 J/kg and LI's of -6 will be
in place across western and northern portions this afternoon. A cold
front associated with the upper low will enter western portions by
early afternoon. Strong thunderstorms will be possible along the
front, with small hail and strong winds. As the front progresses
eastward this afternoon, there could also be enough shear in the
Bighorn Basin for isolated tornadoes. Bulk shear of 40 to 50 kts and
lapse rates of 7 to 8C/km add to the likelihood of severe storms
over western and northern portions. These conditions will partly be
due to the front. Thus, large hail, damaging winds and isolated
tornadoes will be possible across the north and the west. Locally
heavy rain and flash flooding will also be a threat this afternoon,
as PW's remain 100 to 150 percent of normal. Isolated to widely
scattered thunderstorms will develop this afternoon from NE
Sweetwater/NW Carbon County to Natrona and Johnson counties.
Dewpoints in the middle 50s to near 60 degrees will be in place in
Johnson County. In addition, CAPE values up to 2500 J/kg and light
NE winds will be in place. This will be the most likely location for
severe storms this afternoon, with the severe threat continuing into
the early evening hours. Isolated to widely scattered thunderstorms
will be possible in the remaining areas.
The thunderstorm threat will diminish by sunset this evening, with
isolated to scattered showers remaining likely over northwest
portions. These showers will increase in likelihood by sunrise
Tuesday morning. This will be due to the upper low moving over
southern MT. These showers will spread across the northern half of
the forecast area through the morning and into the afternoon.
Isolated thunderstorms will be possible in the afternoon. Strong
winds will be the main threat, as the upper level wind flow turns
northwest. Storms under this pattern tend to be stronger, despite
the lack of instability.
.LONG TERM...(Tuesday night through Monday)
Issued at 106 PM MDT Mon Jul 8 2019
Shower and thunderstorm activity, mainly across the northern half of
the region, will diminish late in the evening Tuesday. Gusty winds
and small hail are possible with the storms.
Strong upper level ridging will build across Wyoming Wednesday and
persist through Thursday with the main storm track north in Montana
and Canada. This will bring warmer and drier weather for the CWA.
Thursday is still looking to be the hottest day of the period, with
highs 5 to 10 degrees above average. Thursday could also see
isolated shower activity develop as a weak wave transits the
pattern. The heat, low humidity, and breezy winds across the south
may be enough for elevated fire weather conditions there.
The upper high flattens a bit Friday through early next week with a
modest westerly mid-level flow over the region. There will be minor
waves transiting through the region during the period with periods
of weak ridging between. With these waves enough moisture and
instability is indicated for diurnal thunderstorms each day. The
best chance for convection is over the north and east, with some
strong convection possible at times. With the minor disturbances
enhancing the activity, some of the convection could linger into the
night.
&&
.AVIATION...For the 18Z TAFS through 18Z Tuesday
VFR conditions will occur at the terminal sites through the
period. A cold front will move into the west and north and
progress through much of the area by 06Z Tuesday. Scattered
showers and storms will develop over the west and north in the
next hour or two. Some storms in these areas will produce hail
and wind gusts over 40 knots. Showers and storms over the central
and southern portions will be less numerous this afternoon and
evening, but they will be capable of producing outflow wind gusts
over 40 knots through 06Z Tuesday. Gusty surface wind speeds will
be common the area. Storms will end across the area after sunset
this evening, with isolated showers remaining possible over
northwest portions tonight. These showers will then spread across
the north after 12Z Tuesday.
&&
.FIRE WEATHER...
Issued AT 106 PM MDT Mon Jul 8 2019
Isolated to scattered showers and thunderstorms will move across much
of the area, with the most numerous storms occurring across the
north and west. Some storms could be strong to severe, with
strong wind gusts and hail. Gusty winds will continue across
southern Wyoming and could bring elevated fire behavior. Relative
humidity is in the teens for portions of southern Wyoming. Across
northern Wyoming, wind should remain light to moderate outside of
any shower or thunderstorm. Mixing and smoke dispersal will range
from fair to poor in the north to excellent in central and
southern Wyoming.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...LaVoie
LONG TERM...Swanson
AVIATION...LaVoie
FIRE WEATHER...Swanson
Hazardous weather outlook, Jul 8, 1:05 PM MST, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
205 PM MDT Mon Jul 8 2019
WYZ001>020-022>030-092015-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
205 PM MDT Mon Jul 8 2019
This Hazardous Weather Outlook is for Western and Central Wyoming.
.DAY ONE...This afternoon and Tonight.
Scattered thunderstorms through this evening. Some storms could
be severe, especially across the Bighorn Basin to Johnson County
and the surrounding mountains. Large hail, damaging winds and
locally heavy rain will be the primary hazards, but an isolated
tornado could occur.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday...Isolated thunderstorms possible in northern Wyoming.
Friday through Sunday...Isolated to locally scattered
thunderstorms. The best chance will be across the north.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
TEAM RIVERTON
In the hours before
Special weather statement, Jul 8, 2:58 PM MST, 47 minutes before
Special Weather Statement
National Weather Service Riverton WY
358 PM MDT Mon Jul 8 2019
WYZ019-030-082230-
East Sweetwater County-Green Mountains and Rattlesnake Range-
358 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT AND
NORTHEASTERN SWEETWATER COUNTIES UNTIL 430 PM MDT...
At 357 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crooks Gap, which is 11 miles south of Jeffrey City, moving northeast
at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Crooks Gap around 410 PM MDT.
Jeffrey City around 430 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4206 10823 4262 10788 4247 10748 4197 10798
TIME...MOT...LOC 2157Z 214DEG 19KT 4232 10788
McDonald
Special weather statement, Jul 8, 2:58 PM MST, 47 minutes before
Special Weather Statement
National Weather Service Riverton WY
358 PM MDT Mon Jul 8 2019
WYZ005-007-017>019-082230-
Owl Creek and Bridger Mountains-Wind River Basin-Green Mountains and
Rattlesnake Range-Southwest Big Horn Basin-Lander Foothills-
358 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS AND EAST
CENTRAL FREMONT COUNTIES UNTIL 430 PM MDT...
At 357 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Boysen State Park to 10 miles
southeast of Hudson. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Sand Draw around 415 PM MDT.
Other locations impacted by these storms include Arapahoe Elementary
School, Midvale, St Stephens, Bonneville, Riverton Landfill, Fremont
County Fairgrounds and Riverton Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Boysen Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central Wyoming.
LAT...LON 4362 10783 4276 10781 4272 10861 4347 10863
TIME...MOT...LOC 2157Z 259DEG 29KT 4340 10843 4283 10841
TL
Special weather statement, Jul 8, 3:02 PM MST, 43 minutes before
Special Weather Statement
National Weather Service Riverton WY
402 PM MDT Mon Jul 8 2019
WYZ019-020-082230-
Green Mountains and Rattlesnake Range-Natrona County Lower
Elevations-
402 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATRONA AND EAST
CENTRAL FREMONT COUNTIES UNTIL 430 PM MDT...
At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Ervay, which is 21 miles northeast of Jeffrey
City, moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Ervay around 425 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4259 10754 4272 10773 4278 10767 4281 10765
4280 10763 4283 10760 4285 10760 4285 10756
4287 10754 4293 10754 4294 10753 4293 10750
4298 10750 4305 10744 4282 10706
TIME...MOT...LOC 2202Z 222DEG 32KT 4271 10756
McDonaldSpecial weather statement, Jul 8, 3:12 PM MST, 33 minutes before
Special Weather Statement
National Weather Service Riverton WY
412 PM MDT Mon Jul 8 2019
WYZ005-006-082245-
Southeast Big Horn Basin-Southwest Big Horn Basin-
412 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRINGS AND
NORTHWESTERN WASHAKIE COUNTIES UNTIL 445 PM MDT...
At 412 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Winchester, which is 20 miles west of Worland,
moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Worland around 445 PM MDT.
Other locations impacted by this storm include Washakie County
Fairgrounds.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central Wyoming.
LAT...LON 4388 10782 4371 10854 4384 10865 4387 10861
4390 10863 4398 10851 4406 10811 4414 10820
4417 10815 4417 10804
TIME...MOT...LOC 2212Z 237DEG 29KT 4396 10837
HulmeSpecial weather statement, Jul 8, 3:31 PM MST, 14 minutes before
Special Weather Statement
National Weather Service Riverton WY
431 PM MDT Mon Jul 8 2019
WYZ005>007-082300-
Owl Creek and Bridger Mountains-Southeast Big Horn Basin-Southwest
Big Horn Basin-
431 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS AND
CENTRAL WASHAKIE COUNTIES UNTIL 500 PM MDT...
At 430 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lucerne, which is near Thermopolis, moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southeastern Hot
Springs and central Washakie Counties, including the following
locations... Hot Springs County Fairgrounds and Hot Springs County
Airport.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central Wyoming.
LAT...LON 4354 10824 4373 10848 4393 10764 4365 10753
TIME...MOT...LOC 2230Z 256DEG 28KT 4371 10820
Hulme
Special weather statement, Jul 8, 3:33 PM MST, 12 minutes before
Special Weather Statement
National Weather Service Riverton WY
433 PM MDT Mon Jul 8 2019
WYZ019-020-082300-
Green Mountains and Rattlesnake Range-Natrona County Lower
Elevations-
433 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATRONA COUNTY UNTIL
500 PM MDT...
At 432 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ervay, which is 39 miles northeast of Jeffrey City, moving northeast
at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Waltman and Waltman Rest Area around 455 PM MDT.
Powder River around 500 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4277 10728 4290 10745 4317 10717 4296 10689
TIME...MOT...LOC 2232Z 223DEG 28KT 4288 10729
McDonald